Pacific Journal of Mathematics

Threefolds whose hyperplane sections are elliptic surfaces.

Harry D'Souza

Article information

Pacific J. Math., Volume 134, Number 1 (1988), 57-78.

First available in Project Euclid: 8 December 2004

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 14J10: Families, moduli, classification: algebraic theory
Secondary: 14C20: Divisors, linear systems, invertible sheaves 14J30: $3$-folds [See also 32Q25]


D'Souza, Harry. Threefolds whose hyperplane sections are elliptic surfaces. Pacific J. Math. 134 (1988), no. 1, 57--78.

Export citation


  • [B&H] E. Bombieri and D. Husemoller, Classification and embeddings of surfaces, Proc. Symp. Pure Math., 29, ed by R. Hartshorne, (1975), 329-420.
  • [D-P-T] Demazure-Pinkham-Tessier, Seminaire sur les Singularites des Surfaces, Springer Lecture Notes in Mathematics #777.
  • [F-So] M. L. Fania and A. Sommese, On the minimality ofhyperplane sections of threefolds, Contribution to several complex variables (Proceedings of the conference in Honor of Professor Wilhelm Stoll) in Vieweg (1985).
  • [Ha 1] R. Hartshorne, algebraic Geometry, Springer-Verlag, 1977, GTM #52.
  • [Ha 2] R. Hartshorne, Ample Subvarieites of Algebraic Varieties, Springer Lecture Notes Series #156.
  • [II] S. Iitaka, On logarithmic Kodaira dimension of algebraicvarieties, Complex Analysis and Algebraic Geometry, ed. by W. L. Baily, Jr. T. Shioda, 1977, 175-189, Iwanami Shoten.
  • [12] S. Iitaka, Algebraic Geometry, Springer-Verlag, 1982, GTM #76.
  • [Ko] K. Kodaira, On compact analytic surfaces: II, Ann. of Math., 77 (1963), 563.
  • [Ma] Jurii I. Manin, Rational surfaces over perfect fields, Publ. Math. IHES, 30, 99-113.
  • [M] S. Mori, Threefolds whose canonical bundles are not numerically effective, Ann. of Math., 116 (1982), 133-176.
  • [Se] J. P. Serre, Local Fields, GTM, Springer Verlag.
  • [So 1] A. Sommese, On manifolds that cannot be ample divisors, Math. Ann., 221 (1976), 55-72.
  • [So 2] A. Sommese, Adjunction theoretic structure ofprojective varieties, Springer Lec- ture notes #1115, Proceedings of the Complex Geometry Conference at Gottingen in May 1985.
  • [So 3] A. Sommese, Hyperplane sections ofprojective surfaces: I--the adjunction map- ping, Duke Math. J., 46 (1979), 377-401.
  • [So 4] A. Sommese, Hyperplane Sections, Proceedings, Chicago Circle Conference, Springer Lecture notes #862, 1980.
  • [So 5] A. Sommese, On the configurations of--2 rational curves on hyperplane sections of projective threefolds, classifications of algebraic and analytic manifolds, Prog. Math., 39 (1980), 465-497.
  • [So 6] A. Sommese, The birational theory of hyperplane sections of projectivethreefolds, (preprint).
  • [S-D] H. P. F. Swinnerton-Dyer, Rational points on del Pezzo surfaces of degree
  • [5] Wolters-Noordhoff, Proc. of 5th Nordic Summer School, Oslo, Norway. Ed. F. Oort.
  • [VdV] Van de Ven, On the 2-connectedness of very ample divisors on a surface, Duke Math. J., 46 (1979), 403-407.